Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 23, NWS Cheyenne, WY

September 28, 2013Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Sep 28, 2013, 6:42 AM MDT for Albany County, Laramie County, Wyoming. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 28, 2013, 6:42 AM MDT (12:42 UTC)
Expired
Sep 28, 2013, 9:02 AM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 6:51 AM MDTNON-TSTM WND GST 662 Wnw Buford, WYLONE TREE WYDOT SITE. SUSTAINED AT 53 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 0.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1988 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WWUS75 KCYS 281242
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
642 AM MDT SAT SEP 28 2013

WYZ116-281800-
/O.NEW.KCYS.HW.W.0023.130928T1242Z-130928T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
642 AM MDT SAT SEP 28 2013

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 


* TIMING...THROUGH THIS MORNING.

* WINDS...WEST WINDS SUSTAINED AT 40-45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MOTORISTS TRAVELING ALONG INTERSTATE 80 IN THE
  SOUTHERN LARAMIE RANGE SHOULD EXERCISE CAUTION...ESPECIALLY
  THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-102-107-108-281500-
/O.CON.KCYS.FR.Y.0002.000000T0000Z-130928T1500Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON
642 AM MDT SAT SEP 28 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURES...BETWEEN 30 TO 35 DEGREES ACROSS THE PLAINS OF 
  EAST CENTRAL AND SOUTHEAST WYOMING. THE COLDEST TEMPERATURES 
  ARE EXPECTED TO BE OVER THE NORTH PLATTE RIVER VALLEY... 
  INCLUDING DOUGLAS...GLENDO...AND TORRINGTON. 

* IMPACTS...AREAS OF FROST ARE EXPECTED AS TEMPERATURES LOWER TO 
  30 TO 35 DEGREES. SENSITIVE VEGETATION MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FINCH
1 follow-up statement
594 
WWUS75 KCYS 281502
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
902 AM MDT SAT SEP 28 2013


.TEMPERATURES HAVE WARMED ACROSS THE AREA THIS MORNING WHICH HAS
ALLOWING THE FROST ADVISORY FOR PORTIONS OF SOUTHEAST WYOMING TO
END AT 900 AM MDT AS SCHEDULED. THE STRONG GUSTY WINDS HAVE
SUBSIDED SOMEWHAT ACROSS THE SOUTHERN LARAMIE RANGE AND FOOTHILLS.
THE HIGH WIND WARNING HAS BEEN CANCELLED.

WYZ116-281615-
/O.CAN.KCYS.HW.W.0023.000000T0000Z-130928T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
902 AM MDT SAT SEP 28 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE SUBSIDED ACROSS THE WARNED AREA BUT SUSTAINED WINDS
AROUND 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON THE NEXT FEW
HOURS. 

$$

WYZ101-102-107-108-281615-
/O.CAN.KCYS.FR.Y.0002.000000T0000Z-130928T1500Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON
902 AM MDT SAT SEP 28 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST
ADVISORY. 



$$
LIEBL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 28, 4:54 AM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 28, 4:54 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
454 AM MDT SAT SEP 28 2013

.SHORT TERM...(TODAY AND SUNDAY NIGHT)
ISSUED AT 440 AM MDT SAT SEP 28 2013

MAIN STORY OVER THE SHORT TERM WILL BE WARMING TEMPS ALONG WITH
PERSISTENT BREEZY TO WINDY CONDITIONS. WINDS HAVE BEGUN TO COME UP
OVER THE PAST FEW HOURS ACROSS SOUTHEAST WY WITH GUSTS TO 40-45
MPH OBSERVED IN THE ARLINGTON AND VEDAUWOO AREAS. THIS IS DUE A
PRETTY STRONG LOW LEVEL GRADIENT AS THE 700MB CAG-CPR GRADIENT IS
CURRENTLY AROUND 40 METERS. THIS GRADIENT REMAINS CONSTANT THROUGH
THE AFTERNOON. THE GUSTY WEST WINDS WILL BECOME MORE WIDESPREAD
ALONG AND WEST OF THE LARAMIE RANGE BY LATE MORNING AS LLVL
MIXING IMPROVES AND 35 KT WINDS AT THE TOP OF THE MIXED LAYER
BEGIN TO SURFACE. THE FROST ADVISORY HAS WORKED OUT WELL FOR
GOSHEN...CONVERSE...AND NIOBRARA COUNTIES WITH TEMPS BOTTOMING OUT
AT MANY LOCATIONS IN THE 32-35 RANGE. HIGHS TODAY WILL BE QUITE A
BIT WARMER THAN YESTERDAY WITH CLEAR SKIES AND RISING LLVL
THICKNESSES.

ZONAL FLOW ALOFT INCREASES ON SUNDAY AS A STRONG UPPER LEVEL JET
FOR LATE SEPTEMBER MOVES INTO THE INTERMOUNTAIN WEST. WINDY
CONDITIONS WILL PREVAIL ALONG AND WEST OF THE LARAMIE RANGE ONCE
AGAIN WITH SOUTHWEST WINDS AROUND 40 KTS. THE 700MB CAG-CPR
GRADIENT INCREASES TO 50 METERS ON SUNDAY NIGHT AND MUCH OF
SOUTHEAST WY COMES UNDER THE INFLUENCE OF THE SUBSIDENT RIGHT EXIT
REGION OF THE UPPER LEVEL JET...SO PLACES LIKE ARLINGTON COULD
APPROACH HIGH WIND CRITERIA BY LATE SUNDAY NIGHT. TEMPS WILL WARM
AN ADDITIONAL 10 DEGREES ON SUNDAY. THE WARM TEMPS WILL COMBINE
WITH LOW RH VALUES AND BREEZY SOUTHWEST WINDS TO RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHEAST WY.
A FIRE WEATHER WATCH WAS ISSUED FOR FWZ 301 AS SOUNDINGS SUPPORT
WIDESPREAD GUSTS TO 30-35 MPH MIXING DOWN DURING PEAK HEATING AND
RH VALUES AROUND 15 PERCENT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 440 AM MDT SAT SEP 28 2013

ZONAL PATTERN WILL PREVAIL EARLY NEXT WEEK ACROSS THE WESTERN CONUS
AS 130+ KNOT JET STREAK SPEEDS FROM THE ERN PACIFIC INTO THE
NORTHERN PLAINS. STILL LOOKS LIKE A WARM...DRY AND BREEZY PERIOD
TAKING SHAPE FOR AT LEAST THE FIRST HALF OF THE UPCOMING WORK WEEK.
PROGD H7 WINDS WILL CLIMB TO 40 OR 50 KNOTS MIDDAY MONDAY. GIVEN THE
DEEP LAYERED MIXING...WOULD EXPECT WIND GUSTS APPROACHING CRITICAL
HIGH WIND LEVELS AT WIND PRONE AREAS MONDAY AFTERNOON. LLVL
KCAG-KCPR GRADIENTS WILL ALSO APPROACH LOW END HIGH WIND CRITERIA.
H7 TEMPERATURES WILL WARM TO AROUND 10C ON MONDAY...TRANSLATING TO
HIGH TEMPERATURES THAT WILL APPROACH 70 WEST AND WELL INTO THE 70S
AND EVEN LOW 80S EAST. THIS WILL HEIGHTEN FIRE WEATHER CONCERNS ONCE
AGAIN ON MONDAY. SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER WILL
DRAG A WEAK FRONT INTO THE EASTERN PLAINS MONDAY NIGHT. WITH THE
EXCEPTION OF HIGH TEMPERATURES TUESDAY COOLING BY AROUND 5
DEGREES...EXPECT LITTLE IMPACT FROM IT. LATEST MODELS CONTINUE TO
POINT TO DRY CONDITIONS CONTINUING AT LEAST THROUGH WEDNESDAY.

SIGNIFICANT MODEL DISCREPANCIES BOTH RUN-TO-RUN AND AMONGST EACH
OTHER REMAIN FOR THE LATE WEEK SYSTEM. THE 00Z GFS CONTINUES TO
OFFER A PROGRESSIVE SOLUTION...SIMILAR TO ITS 12Z SOLUTION.
MEANWHILE...THE LATEST ECMWF SOLUTION RETURNED TO ITS SLOW SOLUTION
SIMILAR TO THAT OF 24 HOURS AGO. FOR NOW...HAVE CONTINUED THE MIDDLE
OF THE ROAD SOLUTION WHICH WOULD PLACE THE BEST PRECIPITATION
CHANCES ACROSS THE CWA PRIMARILY THURSDAY NIGHT AND FRIDAY.
DEPENDING ON JUST HOW THIS SYSTEM SWINGS THROUGH...TEMPERATURES
WOULD SUPPORT THE POTENTIAL FOR SNOW PRIMARILY THURSDAY NIGHT/FRIDAY
MORNING. WILL NEED TO AWAIT MODEL AGREEMENT IN FUTURE RUNS TO FEEL
MORE CONFIDENT ABOUT ANY PARTICULAR SOLUTION. CONDITIONS WILL
IMPROVE FRIDAY NIGHT AND SATURDAY AS THE SYSTEM DEPARTS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 440 AM MDT SAT SEP 28 2013

VFR CONDITIONS THROUGH THE TAF PERIOD. SKIES WILL BE MOSTLY CLEAR
TODAY WITH ONLY SOME PASSING HIGH CLOUDS. WESTERLY WINDS WILL BE
QUITE BREEZY LATE THIS MORNING THROUGH THE AFTERNOON ACROSS
SOUTHEAST WY WITH GUSTS TO 25-35 KTS. OVER THE PANHANDLE GUSTS TO
15-20 KTS WILL BE POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE AFTER
SUNSET.

&&

.FIRE WEATHER...
ISSUED AT 440 AM MDT SAT SEP 28 2013

TEMPERATURES WILL BEGIN TO WARM TODAY ACROSS THE REGION AND THEN
WARM AN ADDITION 10 DEGREES FOR SUNDAY. A DRY AIRMASS WILL CAUSE
MINIMUM HUMIDITY VALUES TO DROP TO 20-25 PERCENT THIS AFTERNOON
AND THEN TO AROUND 15 PERCENT ON SUNDAY AFTERNOON OVER LOWER
ELEVATIONS OF SOUTHEAST WYOMING. WEST TO SOUTHWEST WINDS WILL BE
QUITE BREEZY THROUGH THE WEEKEND ESPECIALLY ACROSS SOUTHEAST
WYOMING WHERE GUSTS TO 30-35 MPH WILL BE COMMON. A FIRE WEATHER
WATCH WAS ISSUED FOR FIRE WEATHER ZONE 301 (CONVERSE AND NIOBRARA
COUNTIES) FOR SUNDAY AFTERNOON AS CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR AND FUELS ARE STILL SUPPORTIVE OF RAPID FIRE
GROWTH IN THAT AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FROST ADVISORY UNTIL 9 AM MDT THIS MORNING FOR WYZ101-102-107-
     108.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR WYZ301.

NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...HAHN
AVIATION...FINCH
FIRE WEATHER...FINCH
Hazardous weather outlook, Sep 28, 4:24 AM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
424 AM MDT SAT SEP 28 2013

WYZ101>119-291030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
424 AM MDT SAT SEP 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS COULD GUST TO 45 MPH LATE THIS MORNING THROUGH THE
AFTERNOON...ESPECIALLY ACROSS THE WIND PRONE AREAS OF SOUTHEAST
WYOMING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST TO SOUTHWEST WINDS COULD GUST TO 45-50 MPH ON SUNDAY AND
MONDAY AFTERNOONS...ESPECIALLY ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
424 AM MDT SAT SEP 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Sep 28, 5:32 AM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MDT SAT SEP 28 2013

WYZ116-117-281430-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
532 AM MDT SAT SEP 28 2013

WEST WIND GUSTS TO 55 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN
LARAMIE RANGE AND ADJACENT FOOTHILLS OVER THE NEXT FEW HOURS. THIS
INCLUDES THE VEDAUWOO AND BUFORD AREAS. MOTORISTS ALONG INTERSTATE
80 SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES. WINDS WILL COME DOWN SOME BY LATE MORNING...BUT WILL
REMAIN QUITE BREEZY WITH GUSTS TO 45 MPH THROUGH MIDDAY.

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 3:58 AM MDTFire Weather WatchCYS24 hr
Sep 28, 3:07 PM MDTFrost AdvisoryCYSGoshen, Niobrara16 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.